Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 10, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 30, 2009, 3:05 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 31, 2009, 4:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 3:05 PM CDT (20:05 UTC)
- In effect from
- Mar 31, 2009, 4:00 AM CDT
- Expired
- Mar 31, 2009, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -146 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 302005 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 305 PM CDT MON MAR 30 2009 KSZ005>007-017>019-NEZ046>049-060>064-072>077-082>087-310400- /O.NEW.KGID.WI.Y.0010.090331T0900Z-090401T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 305 PM CDT MON MAR 30 2009 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AS A POTENT STORM SYSTEM CROSSES THE REGION. WIND SPEEDS WILL AVERAGE 30 TO 40 MPH...WITH GUSTS TO NEAR 45 MPH. WINDS WILL GRADUALLY SUBSIDE BY EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-310400- /O.NEW.KGID.WI.Y.0010.090331T1800Z-090401T0000Z/ VALLEY-GREELEY-NANCE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON 305 PM CDT MON MAR 30 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. STRONG NORTHWEST WINDS ARE EXPECTED THROUGH TUESDAY AFTERNOON AS A POTENT STORM SYSTEM MOVES ACROSS THE REGION. WIND SPEEDS WILL AVERAGE 30 TO 40 MPH...WITH GUSTS TO NEAR 45 MPH BEFORE SUBSIDING EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS73 KGID 310247 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 947 PM CDT MON MAR 30 2009 KSZ005>007-017>019-NEZ046>049-060>064-072>077-082>087-311030- /O.CON.KGID.WI.Y.0010.090331T0900Z-090401T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 947 PM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AS A POTENT STORM SYSTEM CROSSES THE REGION. WIND SPEEDS WILL AVERAGE 30 TO 40 MPH...WITH GUSTS TO NEAR 45 MPH. WINDS WILL GRADUALLY SUBSIDE BY EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-311030- /O.CON.KGID.WI.Y.0010.090331T1800Z-090401T0000Z/ VALLEY-GREELEY-NANCE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON 947 PM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. STRONG NORTHWEST WINDS ARE EXPECTED THROUGH TUESDAY AFTERNOON AS A POTENT STORM SYSTEM MOVES ACROSS THE REGION. WIND SPEEDS WILL AVERAGE 30 TO 40 MPH...WITH GUSTS TO NEAR 45 MPH BEFORE SUBSIDING EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGID 310916 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 416 AM CDT TUE MAR 31 2009 KSZ005>007-017>019-NEZ046>049-060>064-072>077-082>087-311730- /O.CON.KGID.WI.Y.0010.000000T0000Z-090401T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 416 AM CDT TUE MAR 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP EARLY THIS MORNING AS A POTENT STORM SYSTEM CROSSES THE REGION. WIND SPEEDS WILL AVERAGE 30 TO 40 MPH...WITH GUSTS TO NEAR 45 MPH. WINDS WILL GRADUALLY SUBSIDE BY EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-311730- /O.CON.KGID.WI.Y.0010.090331T1800Z-090401T0000Z/ VALLEY-GREELEY-NANCE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON 416 AM CDT TUE MAR 31 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. STRONG NORTHWEST WINDS ARE EXPECTED THROUGH TUESDAY AFTERNOON AS A POTENT STORM SYSTEM MOVES ACROSS THE REGION. WIND SPEEDS WILL AVERAGE 30 TO 40 MPH...WITH GUSTS TO NEAR 45 MPH BEFORE SUBSIDING EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGID 311724 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1224 PM CDT TUE MAR 31 2009 KSZ005>007-017>019-NEZ046>049-060>064-072>077-082>087-010000- /O.CON.KGID.WI.Y.0010.000000T0000Z-090401T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 1224 PM CDT TUE MAR 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. WIND SPEEDS WILL AVERAGE 30 TO 40 MPH...WITH GUSTS TO NEAR 50 MPH. WINDS WILL GRADUALLY SUBSIDE BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-010000- /O.CON.KGID.WI.Y.0010.090331T1800Z-090401T0000Z/ VALLEY-GREELEY-NANCE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON 1224 PM CDT TUE MAR 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. WIND SPEEDS WILL AVERAGE 30 TO 40 MPH...WITH GUSTS TO NEAR 50 MPH. WINDS WILL GRADUALLY SUBSIDE BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGID 010002 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 702 PM CDT TUE MAR 31 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 010115- /O.EXP.KGID.WI.Y.0010.000000T0000Z-090401T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 702 PM CDT TUE MAR 31 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT AS WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:05 PM CDT, 0 minutes earlier.
Area forecast discussion, Mar 30, 3:05 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
305 PM CDT MON MAR 30 2009
.SHORT TERM...THE MAIN ISSUE IN THE NEAR TERM WILL BE THE POTENT
STORM SYSTEM MOVING ACROSS THE REGION TONIGHT INTO TUESDAY. THE 12Z
NAM/GFS HAVE COME INTO REASONABLE AGREEMENT...AND TAKE THE H5
CIRCULATION FROM SOUTHERN WYOMING ACROSS CENTRAL NEBRASKA...AND INTO
NORTHERN IOWA BY LATE TUESDAY AFTERNOON. THE MODELS ALSO LINE UP
WELL AT H7 AND BRING THE NEARLY VERTICALLY STACKED SYSTEM ACROSS
ROUGHLY THE SAME AREA. THIS SHOULD KEEP THE HIGHER SNOW AMOUNTS
ACROSS NORTHERN PARTS OF NEBRASKA INTO SOUTH DAKOTA...THOUGH THE FAR
NORTHERN PORTION OF THE FORECAST AREA COULD STILL GET 2-3 INCHES OF
SNOW TONIGHT INTO EARLY TUESDAY AS THE SYSTEM PASSES. SNOWFALL
AMOUNTS APPEAR TO TAIL OFF QUICKLY IN THE SOUTH WITH TRACE AMOUNTS
TO MAYBE A DUSTING SOUTH OF INTERSTATE 80. ALL OF THIS IS STILL IN
LINE WITH THE PREVIOUS FORECAST THINKING...SO MADE FEW CHANGES TO
THE SNOW AMOUNTS. THE LOOMING QUESTION REMAINS...HOW WILL THE
STRONG WINDS ON THE BACK SIDE OF THE STORM INTERACT WITH THE
SNOW...AND WILL IT CREATE ENOUGH VISIBILITY RESTRICTIONS TO WARRANT
HEADLINES. CURRENTLY IT APPEARS THAT THE STRONGEST WINDS WILL
GENERALLY OCCUR ON TUESDAY AS THE SNOW BEGINS TO TAPER OFF...HOWEVER
THERE SHOULD BE A PERIOD OF TIME IN THE NORTH WHERE THE COMBINATION
OF WIND AND SNOW COULD CREATE VISIBILITY AND POSSIBLE TRAVEL
ISSUES. WILL CONTINUE TO CARRY THE WINTER WEATHER ADVISORY ACROSS
VALLEY...GREELEY AND NANCE COUNTIES FOR TONIGHT...BUT DID NOT EXPAND
IT SOUTH SINCE CONFIDENCE IS NOT HIGH IN REGARDS TO HOW LOW
VISIBILITIES MAY DROP FARTHER SOUTH. WILL INSTEAD ISSUE A WIND
ADVISORY FOR THE REMAINDER OF THE FORECAST AREA STARTING AT 09Z
TUESDAY...WHICH WILL CONTINUE THROUGH TUESDAY AFTERNOON. PORTIONS
OF THE SOUTH MAY BE A BIT MARGINAL AT TIMES IN REGARDS TO THE WIND
ADVISORY...BUT BUFR SOUNDINGS IN THE SOUTH SHOW WINDS NEAR 50 KTS AT
THE TOP OF THE MIXED LAYER DURING THE MORNING...SO WOULD PREFER TO
JUST KEEP IT SIMPLE AND COVER THE ENTIRE AREA FOR NOW...THOUGH WINDS
MAY ALSO DIMINISH IN THE SOUTH DURING THE AFTERNOON AS THE GRADIENT
BEGINS TO WEAKEN. GENERALLY PREFER NOT TO HAVE TWO HEADLINES IN ANY
GIVEN AREA IF POSSIBLE...BUT WITH THE STRONG WINDS EXPECTED TO
CONTINUE DURING THE AFTERNOON ACROSS THE NORTH...DECIDED TO GIVE THE
COUNTIES ALREADY IN THE WINTER HEADLINE A WIND ADVISORY ONCE THE
SNOW ENDS.
IT APPEARS TO DRY OUT TUESDAY NIGHT...HOWEVER HAVE SOME CONCERN
ABOUT AN AREA OF MID-LEVEL FRONTOGENESIS THE 12Z GFS DEVELOPS ACROSS
PARTS OF SOUTHWEST NEBRASKA IN ADVANCE OF ANOTHER UPPER WAVE. THE
12Z NAM GENERALLY KEEPS IT DRY UNTIL WEDNESDAY...WHICH IS ALSO IN
LINE WITH THE 12Z UKMET...SO WILL SIDE WITH THE DRIER LOOK...BUT
INCREASE CLOUDS AGAIN.
.LONG TERM...12Z WEDNESDAY THROUGH THURSDAY. MAIN FORECAST CONCERNS
WILL BE A CHANCE FOR PRECIPITATION WEDNESDAY AFTERNOON AND NIGHT AND
AGAIN FRIDAY NIGHT THROUGH SUNDAY AND TEMPERATURES THROUGH THE
PERIOD.
AN UPPER LEVEL LOW WILL MOVE INTO THE SOUTHERN PLAINS ON WEDNESDAY.
THE SURFACE LOW TRACKS TO THE SOUTH OF THE FORECAST AREA...BUT AN
INVERTED TROUGH MOVES THROUGH THE FORECAST AREA AND THERE IS A
CHANCE THERE COULD BE A LITTLE PRECIPITATION WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT AS THE TROUGH MOVES THROUGH THE FORECAST AREA.
TEMPERATURES COOL OFF DURING THE NIGHT AND THE RAIN COULD MIX WITH
SNOW...MAINLY LATE.
THERE IS WEAK SHORT WAVE RIDGING FOR THURSDAY AND WITH A LITTLE WARM
ADVECTION EXPECT THAT TEMPERATURES WILL BE A LITTLE WARMER ON
THURSDAY.
BY FRIDAY THE NEXT UPPER LEVEL SYSTEM APPROACHES THE AREA. WINDS
WILL TURN TO THE SOUTH AND INCREASE ACROSS THE AREA ON FRIDAY. THIS
SHOULD BRING AN INCREASE IN MOISTURE TO THE REGION. BY FRIDAY
EVENING THE LEAD SHORT WAVE MOVES INTO THE FORECAST AREA AND EXPECT
THAT THERE WILL BE SOME SHOWERS ACROSS THE AREA. COOLER AIR STARTS
TO MOVE INTO THE AREA ON SATURDAY BUT THAT SHOULD BE IN THE
NORTHWEST FOR THE MOST PART. THE SOUTHEAST MAY HAVE SOME
THUNDERSTORMS SINCE THEY AREA CLOSER TO THE UPPER LOW. COLD AIR
CONTINUES TO MOVE INTO THE AREA SATURDAY NIGHT AND EXPECT THAT THE
WESTERN PART OF THE AREA WILL CHANGE TO ALL SNOW AND THAT EVEN THE
EAST WILL HAVE RAIN AND SNOW MIXED. THE GFS IS A LITTLE FASTER TO
MOVE THIS SYSTEM TO THE EAST THAN THE ECMWF...SO EXPECT THAT THERE
COULD BE SOME RAIN AND SNOW CONTINUING INTO SUNDAY BEFORE FINALLY
COMING TO AN END.
HIGH PRESSURE TRIES TO BUILD INTO THE REGION SUNDAY NIGHT AND SLOWLY
CLEARS THE SKIES OUT. ON MONDAY ANOTHER SHORT WAVE RIDGE BUILDS INTO
THE AREA. THE NEXT LOW PRESSURE SYSTEM DEVELOPS IN THE ROCKIES AND
SOUTH WINDS INCREASE. TEMPERATURES WILL NOT WARM SIGNIFICANTLY...BUT
SHOULD CONTINUE NEARLY THE SAME. THERE WILL BE A FEW MORE CLOUDS AND
TEMPERATURES AT 850MB CONTINUE TO BE COOLER AS WELL.
&&
.AVIATION...THE MAIN ISSUES FOR THE 18Z TAF WILL BE WINDS AND THE
CHANCE OF SNOW. A POTENT STORM SYSTEM WILL MOVE ACROSS THE REGION
TONIGHT INTO TUESDAY. STRONG WINDS ARE EXPECTED TO DEVELOP AS THE
INTENSE AREA OF LOW PRESSURE PASSES...WITH GUSTS OF 35 KTS
POSSIBLE BY LATE TONIGHT/EARLY TUESDAY MORNING. UNTIL THAT
TIME...LIGHT WINDS EARLY IN THE TAF PERIOD WILL BECOME
WEST/NORTHWESTERLY BEHIND A PASSING FRONTAL BOUNDARY THIS AFTERNOON.
CLOUDS ARE TRICKY WITH LOWER CEILINGS NEAR KGRI...BUT STRUGGLING TO
BUILD SOUTH INTO KGRI. WILL SHOW A LOW VFR CLOUD DECK DEVELOPING THIS
AFTERNOON...AND THEN DROP IT INTO THE MVFR CATEGORY THIS EVENING.
THERE COULD ALSO BE SOME SNOW LATE TONIGHT INTO EARLY TUESDAY AS
THE LOW PASSES...BUT CONFIDENCE IN HOW LOW THE VISIBILITY WILL
DROP IS NOT HIGH. MOST OF THE SNOW SHOULD EXIT BY 18Z.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 4 AM TO 7 PM CDT TUESDAY FOR NEZ046>049-
060>064-072>077-082>087.
WINTER WEATHER ADVISORY FROM 1 AM TO 1 PM CDT TUESDAY FOR
NEZ039>041.
WIND ADVISORY FROM 1 PM TO 7 PM CDT TUESDAY FOR NEZ039>041.
KS...WIND ADVISORY FROM 4 AM TO 7 PM CDT TUESDAY FOR KSZ005>007-
017>019.
&&Hazardous weather outlook, Mar 30, 5:27 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 527 AM CDT MON MAR 30 2009 NEZ039>041-311200- VALLEY-GREELEY-NANCE- 527 AM CDT MON MAR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA ALONG AND NORTH OF A LINE FROM ARCADIA...TO WOLBACH...TO GENOA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT STARTING AT 1 AM CDT TONIGHT. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 1 PM CDT TUESDAY. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ046>049-060>064-311200- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- 527 AM CDT MON MAR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA ALONG AND NORTH OF INTERSTATE 80. .DAY ONE...TODAY AND TONIGHT. PRECIPITATION CHANCES WILL INCREASE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. WHILE STARTING OUT AS RAIN...COLDER AIR FILTERING IN WILL BRING A CHANGE OVER TO SNOW TONIGHT. OVERNIGHT SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE NEAR ONE HALF OF AN INCH NEAR THE INTERSTATE 80 CORRIDOR...INCREASING TO NEAR ONE INCH FURTHER NORTH. IN ADDITION...NORTH WINDS INCREASING TO 20 TO 25 MPH WITH THE FALLING SNOW MAY CAUSE REDUCTIONS IN VISIBILITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW IS EXPECTED TO CONTINUE ON ACROSS THE OUTLOOK AREA TUESDAY MORNING. IN ADDITION...NORTH WINDS OF 20 TO 25 MPH WITH THE FALLING SNOW MAY CAUSE REDUCTIONS IN VISIBILITIES. TOTAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE BY LATE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT SNOWFALL TOTALS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ072>077-082>087-311200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 527 AM CDT MON MAR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA SOUTH OF INTERSTATE 80 AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON SATURDAY SOUTH OF A LINE FROM GENEVA TO STOCKTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:56 AM CDT | Winter Weather Advisory | GID | Greeley, Nance, Valley | 33 hr |
Nearby
Wind Advisories in Nebraska, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.